Is it normal to have spotting while on birth control pills and suffering from Human papillomavirus?
User rating for this question
hi, i have spotted for 4 days now. i have a past medical history with cell changes - but last year normal cells however high risk hpv positive. i am 33...i recently started on birth control pills but years ago when i took these i never suffered from spotting..so can this be spotting anyway from the pills or is it more likely new cell changes . Finally how long can I expect this spotting to go on, I mean is it normal every day...by the way my discharge/spotting doesnt have a bad smell or anything
Posted Tue, 28 Jan 2014 in Women's Health
Answered by Dr. S Patra 2 hours later
Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for writing to us. High risk HPV (Human Papilloma Virus) positive cell is a predominant risk factor for development of cervical carcinoma. Here, you need to undergo periodic Pap Smear test as follow-up screening. One Trans Vaginal Ultrasound scan (TVS) and Histopathological Examination of cervical or endometrial cells is also important in this context to pinpoint the diagnosis. Spotting may be due to hormonal imbalance, pelvic infection or new cell changes itself. Birth control pill or specifically progesterone pill is quite helpful in this stage. However, it can't be predict how long spotting will continue until further tests and clinical examination are done under the guidance of GYNECOLOGIST. In addition, you can take Tranexamic Acid group of drug to arrest bleeding for temporary purpose. Maintain genital hygiene properly and practice protected sex always to avoid any kind of STD. Hope, it helps for your information. Kindly, close the discussion if you don't have any other query. Wish your good health and take care yourself. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW